[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.155.6. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 100
Citations 0
Observation
January 05, 2017

Acute Posterior Multifocal Placoid Pigment Epitheliopathy Associated With Drug Reaction With Eosinophilia and Systemic Symptoms Syndrome

Author Affiliations
  • 1Wilmer Eye Institute, Johns Hopkins School of Medicine, Baltimore, Maryland
  • 2Department of Ophthalmology and Visual Sciences, Carver College of Medicine, University of Iowa, Iowa City
JAMA Ophthalmol. Published online January 5, 2017. doi:10.1001/jamaophthalmol.2016.5230

A 55-year-old man presented with bilateral “splotchy vision” for 10 days. Three weeks previously, he had started lamotrigine for a seizure disorder and developed constitutional symptoms of fatigue, malaise, fever, and chills. He also developed a diffuse, nonpruritic skin rash that spread from his forearms to his trunk, flanks, and lower extremities. Systemic workup revealed elevated white blood cell count (12670.00/μL [to convert to × 109 per liter, multiply by 0.001]) with eosinophilia (8% [to convert to proportion of 1.0, multiply by 0.01]), transaminases (aspartate transaminase 92 U/L, alanine transaminase 217 U/L), and serum creatinine (1.5 mg/dL [to convert to micromoles per liter, multiply by 76.25]). A skin biopsy demonstrated a spongiotic and interface dermatitis with scattered eosinophils. He was diagnosed with drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome and started receiving oral prednisone 60 mg/d.

First Page Preview View Large
First page PDF preview
First page PDF preview
×